Thunderstorm Wind, Fulton
- When
- August 26, 2:13 PM EST
- Where
- Fulton County, Waterfall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.133, -78.067
Trees reported down in Waterfall.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 26, 12:45 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 145 PM EDT TUE AUG 26 2003 UPDATE TO ALIGN FOR NEW SVR TSTORM WATCH. PREV AFD FOLLOWS ------------------------------------------------------------------- ISSUING UPDATE TO ADD SEVERE TSTM WATCH FOR N HALF OF CWA...AND TO INCREASE POPS FOR TDY. SEVERAL SMALL CLUSTERS OF THUNDERSTORMS MOVING ESE FROM GREAT LAKES. ONE BATCH...APPEARING TO BE IN VICINITY OF RETREATING OUTFLOW BOUNDARY FROM OVERNIGHT MCS...MOVING ESE AND BACKBUILDING. ANOTHER POTENT MCS ACROSS EASTERN GREAT LAKES...WHICH SHOULD SHOULD SWEEP ACROSS NORTHERN HALF OF CWA FROM LATE MORNING THROUGH EARLY AFTN HOURS. 12Z PBZ SOUNDING INDICATING VERY LOW LIS (-6). FOR NOW...LOOKS LIKE EVEN DESPITE SOME INITIAL LOW LEVEL STABILITY FROM OVERNIGHT CONVECTION...DEEP RESERVOIR OF HIGHLY UNSTABLE AND MOIST AIR TO OUR W IS BEING TAPPED ABOVE THE BOUNDARY LAYER FOR WIDESPREAD CONVECTION. EVENTUALLY...IF SOME BREAKS OF SUN DEVELOP...SOME OF THIS AFTNS STORMS COULD BECOME ROOTED WITHIN BOUNDARY LAYER...ENHANCING THE POTENTIAL TO DRAW STRONGER WINDS FROM ALOFT DOWN TO THE SFC. OTHER HAZARD TO WATCH CLOSELY FOR WL BE FLOODING POTENTIAL...AS SOME CELLS MAY TRAIN...AND EACH INDIVIDUAL STORM MAY QUICKLY DROP 1+ INCH OF QPF IN LOCALIZED AREAS. MAY NEED TO ISSUE FLOOD WATCH LATE THIS AM...OR WITH AFTN UPDATE. OTHER CHANGES INCLUDED LOWERING TDYS MAXS...DUE TO ABUNDANT CLOUD COVER/RAIN COOLED AIR. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT TUESDAY FOR CENTRAL AND S MOUNTAINS AND PORTIONS OF SUSQ VALLEY. && KL/RXR
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-261045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS CENTRAL PENNSYLVANIA. STRONG AND POTENTIALLY DAMAGING GUSTS OF WIND ARE THE MAIN SEVERE WEATHER THREAT TODAY. LOCALLY HEAVY RAINFALL CAN ALSO OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN... NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. GD
PAZ004>006-010>012-017>019-037-041-045-046-049-261800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 113 PM EDT TUE AUG 26 2003 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... CAMERON...ELK...MCKEAN...NORTHERN LYCOMING...POTTER...SOUTHERN LYCOMING...TIOGA AND WARREN. ...A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED AND IS IN EFFECT UNTIL 600 PM EDT TUESDAY FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... CLEARFIELD...NORTHERN CENTRE...NORTHERN CLINTON...SOUTHERN CENTRE... SOUTHERN CLINTON AND UNION. RXR
PAZ012-017>019-024>028-033>036-045-049-050-056-057-063>065-262200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 118 PM EDT TUE AUG 26 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CAMBRIA...CLEARFIELD...CUMBERLAND... DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...MIFFLIN... NORTHERN CENTRE...NORTHERN CLINTON...PERRY...SNYDER...SOMERSET... SOUTHERN CENTRE...SOUTHERN CLINTON...UNION AND YORK. WARM AND HUMID AIR...COMBINED WITH A WARM FRONT DRAPED OVER THE AREA...WILL RESULT IN SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE STRONGER STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP RXR/KF/KL
PAZ024-025-261815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 121 PM EDT TUE AUG 26 2003 ...STRONG THUNDERSTORMS WILL AFFECT BLAIR AND CAMBRIA COUNTIES... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF PUNXSUTAWNEY TO 6 MILES SOUTH OF VANDERGRIFT...MOVING EAST AT 55 MPH. THE THUNDERSTORMS WILL BE NEAR SPANGLER...HASTINGS AND BARNESBORO AT 140 PM...VINTONDALE...PATTON...COLVER AND CARROLLTOWN AT 145 PM...PRINCE GALLITZIN STATE PARK...NANTY-GLO AND CHEST SPRINGS AT 150 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM...AS WELL AS FREQUENT LIGHTNING. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
PAZ036-261945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 245 PM EDT TUE AUG 26 2003 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF BREEZEWOOD...MOVING SOUTHEAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR FORT LOUDON AROUND 255 PM...ST. THOMAS AROUND 300 PM...CHAMBERSBURG AROUND 305 PM... MARION...GREENCASTLE AROUND 310 PM...MONT ALTO AROUND 315 PM... ROUZERVILLE AND WAYNESBORO AROUND 320 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
0253 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0248 PM JOHNSTOWN PA WIND DAMAGE
08/26/03 CAMBRIA TREES AND POWER LINES DOWN
0248 PM PATTON PA FUNNEL CLOUD
08/26/03 CAMBRIA
HEADPAZ064-262015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 308 PM EDT TUE AUG 26 2003 ...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF CHAMBERSBURG...MOVING SOUTHEAST AT 55 MPH. THE THUNDERSTORM WILL BE NEAR FAIRFIELD...CARROLL VALLEY AND CASHTOWN AROUND 320 PM...GETTYSBURG AND SEVEN STARS AROUND 325 PM...BONNEAUVILLE AROUND 330 PM...GERMANTOWN AND LITTLESTOWN AROUND 335 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
The State College radar (KCCX), 88 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees reported down in Waterfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369273.